Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A note on $ G$-invariant forms


Author: Stephen M. Gagola
Journal: Proc. Amer. Math. Soc. 123 (1995), 3301-3304
MSC: Primary 20C11; Secondary 20C05, 20C20
DOI: https://doi.org/10.1090/S0002-9939-1995-1291768-1
MathSciNet review: 1291768
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If G is a finite group, the reduction $ \bmod \; p$ of a module supporting a nondegenerate G-invariant form need not itself support such a form. However, under a suitable hypothesis on the splitting field (quadratric closure) and a carefully chosen lattice within the module (for reduction $ \bmod \; p$), this will always be the case. The argument given is elementary and self-contained.


References [Enhancements On Off] (What's this?)

  • [1] S. M. Gagola, Jr. and S. C. Garrison, III, Real characters, double covers, and the multiplier. II, J. Algebra 98 (1986), 38-75. MR 825134 (87d:20014)
  • [2] D. M. Goldschmidt, Lectures on character theory, Publish or Perish, Berkeley, CA, 1980. MR 575526 (81f:20001)
  • [3] D. Quillen, The Adams conjecture, Topology 10 (1971), 67-80. MR 0279804 (43:5525)
  • [4] J. G. Thompson, Bilinear forms in characteristic p and the Frobenius-Schur indicator, Group Theory (Beijing 1984), Lecture Notes in Math., vol. 1185, Springer-Verlag, Berlin and New York, 1985, pp. 221-230.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20C11, 20C05, 20C20

Retrieve articles in all journals with MSC: 20C11, 20C05, 20C20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1995-1291768-1
Keywords: G-invariant forms, RG-lattice, reduction $ \bmod \; p$
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society